Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 584, NWS Jackson, MS

November 4, 2012Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 4, 2012, 12:51 AM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2012, 12:51 AM CDT (05:51 UTC)
Expired
Nov 4, 2012, 1:30 AM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Morehouse Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1868 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WUUS54 KJAN 040551
SVRJAN
LAC067-123-040630-
/O.NEW.KJAN.SV.W.0584.121104T0551Z-121104T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1251 AM CDT SUN NOV 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  NORTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 130 AM CDT

* AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GOODWILL MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODWILL BY 100 AM CDT...
  OAK GROVE BY 130 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3301 9128 3300 9126 3299 9127 3298 9127
      3297 9128 3296 9127 3294 9131 3288 9131
      3284 9135 3275 9134 3269 9172 3285 9172
TIME...MOT...LOC 0550Z 253DEG 19KT 3279 9163

$$

BYB
2 follow-up statements
869 
WWUS54 KJAN 040606
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT SUN NOV 4 2012

LAC067-040615-
/O.CAN.KJAN.SV.W.0584.000000T0000Z-121104T0630Z/
MOREHOUSE LA-
106 AM CDT SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOREHOUSE PARISH
IS CANCELLED...

LAT...LON 3275 9160 3279 9160 3285 9157 3288 9154
      3289 9150 3294 9147 3301 9128 3300 9126
      3296 9127 3294 9131 3288 9131 3284 9135
      3275 9136 3271 9164
TIME...MOT...LOC 0605Z 253DEG 19KT 3279 9153

$$

LAC123-040630-
/O.CON.KJAN.SV.W.0584.000000T0000Z-121104T0630Z/
WEST CARROLL LA-
106 AM CDT SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHERN WEST CARROLL PARISH...

AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR GOODWILL MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREST BY 125 AM CDT...
  OAK GROVE BY 130 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3275 9160 3279 9160 3285 9157 3288 9154
      3289 9150 3294 9147 3301 9128 3300 9126
      3296 9127 3294 9131 3288 9131 3284 9135
      3275 9136 3271 9164
TIME...MOT...LOC 0605Z 253DEG 19KT 3279 9153

$$

BYB
551 
WWUS54 KJAN 040625
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 AM CDT SUN NOV 4 2012

LAC123-040635-
/O.EXP.KJAN.SV.W.0584.000000T0000Z-121104T0630Z/
WEST CARROLL LA-
125 AM CDT SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEST CARROLL PARISH
WILL EXPIRE AT 130 AM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3275 9160 3279 9160 3285 9157 3288 9154
      3289 9150 3294 9147 3301 9128 3300 9126
      3296 9127 3294 9131 3288 9131 3284 9135
      3275 9136 3271 9164
TIME...MOT...LOC 0625Z 253DEG 19KT 3282 9141

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 9:01 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 3, 9:01 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT SAT NOV 3 2012

.UPDATE...A BROKEN LINE OF SHRA/TSRA ALONG THE COLD FRONT IN NRN MS
DROPPING SEWD AT 16KTS WITH GUSTY WINDS OF 30-35KTS IN STRONGEST TSRA.
CURRENT POSITION ALONG A KTUP-SHELBY-KPBF LINE. THE BRIEF HEAVY RAINS
CAN REACH ONE HALF INCH AS THE LINE PROGRESSES INTO OUR NRN CWFA FROM
02-05Z AND THE OVERALL TREND IN STORM CELL CORES HAS BEEN SLOWLY
DIMINISHING. PRE-FRONTAL AIR MASS NOT THAT UNSTABLE AS PWATS STILL
UNDER 1 INCH ALONG WITH RATHER WEAK LOW LEVEL FLOW UNDER 20KTS.

AS A RESULT...HAVE BOOSTED POPS ALONG THE REMAINDER OF HIGHWAY 82 TO
LIKELY CATEGORY AS MANY LOCATIONS SHOULD BE ABLE TO MEASURE BEFORE
MORNING. WE STILL COULD MAINTAIN ISOLATED TSRA BEHIND THE BOUNDARY
WHERE A RIBBON OF 1.2 INCH PWATS...KEEPS ELEVATED MUCAPES PEAKING AT
500J/KG AND MID LEVEL LAPSE RATES OF NEAR 7C. OTHERWISE...MINOR
CHANGES TO HOURLY GRIDS BASED ON LATEST TRENDS AND UPDATES POSTED.
REMEMBER...CLOCKS REVERT BACK TO CST AT 07Z. /40/

&&

.AVIATION...VFR CONDITIONS AND SW WINDS 5-8KTS AHEAD OF THE FRONT
SHOULD BECOME AREAS OF MVFR CLOUDS FOR 6-9 HOURS ONCE IT PASSES.
NARROWING BAND OF SHRA/ISOLATED TSRA ALSO WITH THE FROPA. IN
ADDITION...SOME PATCHY FOG COULD FORM ALONG THE HIGHWAY 84 CORRIDOR
ONCE AGAIN DROPPING VSBYS TO UNDER 1 MILE AT TIMES BEFORE 13Z. AREAS
OF MVFR CEILINGS 2-4K FT MYA CONTINUE THROUGH 15Z SUNDAY IN THE CAA
BUT MAY LIFT BACK TO VFR LAYERS BY 16-21Z FOR MOST LOCATIONS. NW/NLY
WINDS PICK UP 12-20KTS SUNDAY MORNING WITH LOCALLY HIGHER GUSTS./40/

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SAT NOV 3 2012/
SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...COOLER AND A LITTLE
WETTER FOR THE SHORTTERM. A SHORTWAVE NOTED ON WATER VAPOR IMAGERY
OVER THE UPPER MISSISSIPPI VALLEY WILL TRACK ESE ACROSS ACROSS THE
GREAT LAKES REGION AND TO THE OHIO VALLEY BY SUNDAY EVENING. THIS
SHORTWAVE WILL SUPPORT A SURFACE LOW NOTED OVER NW TENNESSEE THIS
AFTERNOON THAT WILL TRACK ACROSS THE SOUTHERN APPALACHIANS TONIGHT
AND TO THE CAROLINA COAST BY SUNDAY AFTERNOON. THE ASSOCIATED COLD
FRONT OVER CENTRAL ARKANSAS THIS AFTERNOON WILL DROP INTO OUR DELTA
REGION BY MIDNIGHT AND STALL ACROSS SOUTHERN MISSISSIPPI BY SUNDAY
EVENING. A NARROW BAND OF DEEP MOISTURE WILL TRY TO POOL AHEAD OF THE
APPROACHING COLD FRONT THIS AFTERNOON AND EVENING. SHEER WILL REMAIN
LOW. ALTHOUGH VERTICAL TOTALS WERE RUNNING NEAR 28C... OVERALL
INSTABILITY WILL BE LIMITED AND WAINING THIS EVENING AS THE FRONT
MOVES INTO OUR AREA. A BRIEF STRONG TSTM OR TWO WITH SMALL HAIL MAY
OCCUR OVER OUR NW MOST ZONES EARLY THIS EVENING BUT CONFIDENCE IS LOW
AND WL NOT MENTION IN THE HWO. THE COLD FRONT IS EXPECTED TO BE NEAR
THE I-20 CORRIDOR BY SUNRISE SUNDAY AND DRIFT THROUGH OUR SOUTHERN
ZONES SUNDAY AFTERNOON. HIGHS ALONG THE HIGHWAY 82 CORRIDOR WILL BE
15-20 DEGREES COOLER SUNDAY THAN THIS AFTERNOON. SUNDAY NIGHT INTO
MONDAY MORNING WILL BE DRY BUT A SLIGHT CHANCE OF RAIN WILL ENTER
BACK IN THE FORECAST BY MONDAY AFTERNOON IN THE SOUTH AND NORTHEAST.
DAYTIME HEATING WILL LEAD TO SOME CONVECTION ALONG THE STALLED FRONT
IN THE SOUTH WHILE A STRONGER SHORTWAVE DROPS OVER THE MID
MISSISSIPPI VALLEY AND HELPS SET OFF CONVECTION THAT MAY SPREAD
ACROSS OUR NORTHEAST. THIS POTENT SHORTWAVE WILL STRENGTHEN AS IT
MOVES OVER NORTHEAST MS MONDAY NIGHT. THE GFS IS PROGRESSIVE WITH THE
WAVE BUT THE LATEST ECMWF DEVELOPS A CLOSED LOW OVER CENTRAL ALABAMA
AND A 1010MB SURFACE LOW JUST OFF THE FLORIDA PANHANDLE COAST TUESDAY
MORNING. THE DEVELOPMENT OF A CLOSED LOW WILL RESULT IN PCPN
REMAINING OVER OUR CWA TUESDAY BUT OTHERWISE THE RAIN SHOULD END BY
TUESDAY MORNING. /22/

LONG TERM...TUESDAY THROUGH SATURDAY...NLY FLOW DEVELOPS THROUGH
THE ATMOSPHERIC COLUMN TUESDAY IN THE WAKE OF THE UPPER AND LOWER
TROUGH. A DRY AIR MASS WILL BE POSITIONED OVER THE AREA WITH LIGHT
COLD AIR ADVECTION IN NLY FLOW TUESDAY. GRADUAL WARMING BEGINS MID
WEEK WITH 500/850 MB RIDGING DEVELOPING OVER THE REGION BY
THURSDAY...THE REGION SITTING IN LOW LEVEL SLY FLOW BY FRIDAY.

OTHER THAN SMALL TWEAKS...MEX MOS WAS GENERALLY FOLLOWED. MEX MOS IS
ADVERTISING RELATIVELY COOL HIGH TEMPS FOR WED WHEN A WEAK
REINFORCING SHOT OF COOLER AIR DROPS IN. CONFIDENCE IS A LITTLE LOW
ON WED AFTERNOON HIGHS SINCE COOLING MAY BE OVERDONE BUT WILL LEAVE
MOS NUMBERS FOR NOW. ALSO CHOSE DRIER ENSEMBLE AVG POPS FOR FRIDAY
IN LIGHT OF THE PERSISTENTLY DRIER AIR MASS AND CONTINUED HIGH
PRESSURE. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  73  45  71 /  48  44   3  13
MERIDIAN      55  74  45  71 /  39  35   5  10
VICKSBURG     53  72  44  71 /  72  43   3  13
HATTIESBURG   57  79  51  73 /  12  40   9  22
NATCHEZ       57  73  49  72 /  50  49   7  23
GREENVILLE    52  65  43  66 /  73  22   3  17
GREENWOOD     51  67  41  67 /  71  25   3  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Nov 3, 2:43 PM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT SAT NOV 3 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
243 PM CDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Nov 4, 12:44 AM CDT, 7 minutes before
LAZ007>009-040615-
MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
1244 AM CDT SUN NOV 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1244 AM CDT SUN NOV 4 2012

...A FEW STRONG STORMS MOVING ACROSS NORTHEAST LOUISIANA NORTH OF
INTERSTATE TWENTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER GOODWILL AT 1244 AM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL WEST CARROLL...CENTRAL EAST CARROLL AND EAST
CENTRAL MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3296 9128 3274 9121 3267 9162 3284 9168
TIME...MOT...LOC 0544Z 254DEG 18KT 3278 9155

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 12:44 AM CDTSpecial Weather StatementJANWest Carroll31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.